Format

Send to

Choose Destination
Binocul Vis Strabismus Q. 2003;18(3):163-6.

Acute esotropia in heroin withdrawal: a case series.

Author information

1
Ocular Motility Clinic, the Royal Victorian Eye and Ear Hospital, Locked Bag 8, East Melbourne, Australia 8002. strabism@netspace.net.au

Abstract

BACKGROUND:

Esotropia during opiate withdrawal is a new clinical syndrome that has only recently been reported in the literature.

METHODS:

Clinical case series.

RESULTS:

Five patients with acute esotropia during opiate withdrawal are presented. In four there was evidence of underlying hyperopia and/or other strabismogenic features.

CONCLUSIONS:

The precise cause of esotropia with heroin withdrawal is uncertain. Most (and possibly all) of these patients have one or more objective strabismogenic features, and these are probably a large factor in the causation.

PMID:
14521504
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center